Alert archive / Texas / Tornado Warnings in 2010
Tornado Warning 1, NWS Austin/San Antonio, TX
NWS Austin/San Antonio, TX issued this tornado warning at Mar 25, 2010, 1:00 AM CDT for Caldwell County, Gonzales County, Guadalupe County, Texas. It was in force for 30 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 25, 2010, 1:00 AM CDT (06:00 UTC)
- Expired
- Mar 25, 2010, 1:30 AM CDT
- In force
- 30 min
- Issued by
- NWS Austin/San Antonio, TX
- Area
- Storm-based polygon
Counties Caldwell County, TX, Gonzales County, TX, Guadalupe County, TX
The radar
The Austin/San Antonio radar (KEWX), 27 km from the middle of the area, began a volume at 06:01 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Corpus Christi, TX (KCRP), launched 00:00Z, 6.0 hours before the alert went out and 215 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 292 J/kg
- Mixed-layer CIN
- -152 J/kg
- Mixed-layer LCL
- 603 m above ground
- 0-6 km bulk shear
- 59 kt
- 0-1 km storm-relative helicity
- 14 m²/s²
- 0-3 km storm-relative helicity
- -18 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
156 WFUS54 KEWX 250600 TOREWX TXC055-177-187-250630- /O.NEW.KEWX.TO.W.0001.100325T0600Z-100325T0630Z/ BULLETIN - EAS ACTIVATION REQUESTED TORNADO WARNING NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 100 AM CDT THU MAR 25 2010 THE NATIONAL WEATHER SERVICE IN AUSTIN SAN ANTONIO HAS ISSUED A * TORNADO WARNING FOR... EXTREME SOUTH CENTRAL CALDWELL COUNTY... NORTHWESTERN GONZALES COUNTY... EAST CENTRAL GUADALUPE COUNTY... * UNTIL 130 AM CDT. * AT 1257 AM CDT...NWS METEOROLOGISTS HAVE DETECTED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO NEAR KINGSBURY...OR ABOUT 6 MILES NORTHEAST OF SEGUIN...MOVING EAST AT 25 MPH. * SOME LOCATIONS IN THE WARNING INCLUDE LULING. PRECAUTIONARY/PREPAREDNESS ACTIONS... IF YOU ARE IN A MOBILE HOME OR VEHICLE...GET OUT AND GO TO A STURDY SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS. && LAT...LON 2968 9761 2950 9777 2957 9795 2970 9790 TIME...MOT...LOC 0601Z 285DEG 23KT 2962 9786 $$
2 follow-up statements
754 WWUS54 KEWX 250609 SVSEWX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 109 AM CDT THU MAR 25 2010 TXC055-177-250618- /O.CAN.KEWX.TO.W.0001.000000T0000Z-100325T0630Z/ CALDWELL TX-GONZALES TX- 109 AM CDT THU MAR 25 2010 ...THE TORNADO WARNING FOR NORTHWESTERN GONZALES AND EXTREME SOUTH CENTRAL CALDWELL COUNTIES IS CANCELLED... LAT...LON 2964 9768 2950 9777 2957 9795 2965 9788 TIME...MOT...LOC 0608Z 305DEG 25KT 2956 9782 $$ TXC187-250630- /O.CON.KEWX.TO.W.0001.000000T0000Z-100325T0630Z/ GUADALUPE TX- 109 AM CDT THU MAR 25 2010 ...A TORNADO WARNING REMAINS IN EFFECT UNTIL 130 AM CDT FOR EAST CENTRAL GUADALUPE COUNTY... AT 105 AM CDT...NWS METEOROLOGISTS CONTINUED TO DETECT A TORNADO. THIS TORNADO WAS LOCATED OVER EAST CENTRAL GUADALUPE COUNTY...OR 8 MILES EAST OF SEGUIN...MOVING SOUTHEAST AT 30 MPH. THE TORNADO WILL CONTINUE TO MOVE OVER RURAL AREAS EAST OF SEGUIN AND WILL LIKELY WEAKEN TO BELOW SEVERE LEVELS BY 130 AM. LAT...LON 2964 9768 2950 9777 2957 9795 2965 9788 TIME...MOT...LOC 0608Z 305DEG 25KT 2956 9782 $$
588 WWUS54 KEWX 250623 SVSEWX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 123 AM CDT THU MAR 25 2010 TXC187-250632- /O.EXP.KEWX.TO.W.0001.000000T0000Z-100325T0630Z/ GUADALUPE TX- 123 AM CDT THU MAR 25 2010 ...THE TORNADO WARNING FOR EAST CENTRAL GUADALUPE COUNTY WILL EXPIRE AT 130 AM CDT... THE SIGNS OF ROTATION FROM THE STRONG STORM OVER GUADALUPE COUNTY HAVE SINCE WEAKENED. GUSTY WINDS TO 45 MPH AND SMALL HAIL REMAIN POSSIBLE FROM THIS LINE OF STORMS. LAT...LON 2964 9768 2950 9777 2957 9795 2965 9788 TIME...MOT...LOC 0622Z 305DEG 25KT 2950 9773 $$
What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before this tornado warning went out at Mar 25, 12:37 AM CDT, 23 minutes earlier.
Area forecast discussion, Mar 25, 12:37 AM CDT, 23 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 1237 AM CDT THU MAR 25 2010 .UPDATE... UPDATED FORECAST TO INCREASE CHANCES FOR SHOWERS AND THUNDERSTORMS TONIGHT ALONG AND IMMEDIATELY BEHIND THE COLD FRONT AS IT MAKES SOUTHEAST PROGRESS ACROSS SOUTH CENTRAL TEXAS BASED ON LATEST RADAR TRENDS. NEW SUITE OF PRODUCTS OUT SHORTLY. && .PREV DISCUSSION... /ISSUED 1157 PM CDT WED MAR 24 2010/ AVIATION... THE COLD FRONT HAS PUSHED THROUGH I-35 TAF SITES AND WILL CONTINUE PROGRESSING TOWARD THE COAST OVERNIGHT. SCATTERED SHOWERS WITH ISOLATED THUNDERSTORMS WILL CONTINUE TO DEVELOP ALONG AND JUST BEHIND THE SFC FRONT AND ARE EXPECTED TO HAVE MINIMAL AND SHORT- LIVED IMPACTS TO THE I-35 SITES. STRONG NORTHWEST WINDS OF 15-20 KTS WITH GUSTS TO 30 KTS WILL CONTINUE AT KDRT AND WILL REACH THE I-35 TAF SITES BY 07Z. MVFR/IFR CIGS WILL PERSIST ALONG THE I-35 CORRIDOR BEFORE LIFTING RAPIDLY TO VFR BY 07-08Z. PREV DISCUSSION... /ISSUED 1027 PM CDT WED MAR 24 2010/ UPDATE... COLD FRONT MOVING SOUTHEASTWARD ACROSS EDWARDS COUNTY SETTING OFF ANOTHER ROUND OF TSTMS. THESE STORMS HAVE THE POTENTIAL TO PRODUCE SMALL HAIL DUE TO THE COLDER AIRMASS ALOFT. THE FREEZING LEVEL HAS DROPPED 1500 FT THIS EVENING TO 10500 FT. PREV DISCUSSION... /ISSUED 825 PM CDT WED MAR 24 2010/ UPDATE... LINE OF CONVECTION EXTENDS FROM BLANCO NORTHWARD TO COPPERAS COVE MOVING EASTWARD AT 30 MPH. THESE STORMS HAVE PRODUCED VERY SMALL HAIL...WIND GUSTS OF 30 TO 40 MPH...WITH BRIEF HEAVY RAINFALL. THE LINE OF STORMS ASSOCIATED WITH THE PRE-FRONTAL TROF/DRY-LINE WILL CONTINUE TO SWEEP EASTWARD. THE TRAILING COLD FRONT WILL BE MOVING INTO THE EDWARDS PLATEAU AND HILL COUNTRY LATER TONIGHT. STILL A CHANCE OF POST-FRONTAL ELEVATED SHOWERS THRU THE EARLY MORNING HOURS AS THE MID/UPPER LOW CURRENTLY LOCATED OVER THE PANHANDLE MOVES EAST SOUTHEAST. GRIDS AND TEXT PRODUCTS UPDATED. PREV DISCUSSION... /ISSUED 631 PM CDT WED MAR 24 2010/ AVIATION... PATCHES OF -SHRA/-DZ WILL PERSIST ALONG AND SOUTHEAST OF THE I-35 CORRIDOR AS GULF FLOW IS ENHANCED BY THE APPROACHING COLD FRONT. THE FRONT WILL MOVE INTO THE WESTERN HILL COUNTRY AND EDWARDS PLATEAU LATER THIS EVENING. DRYLINE-INITIATED THUNDERSTORMS WILL CONTINUE TO DEVELOP AHEAD OF THE FROPA AND THUS ANTICIPATING THUNDERSTORMS TO AFFECT KSAT AND KAUS AFTER 02Z. HAVE HANDLED THIS WITH A TEMPO GROUP AS THE LINE IS MOVING AT ABOUT 35KTS. SHRA IS POSSIBLE BEHIND THE LINE OF CONVECTION THROUGH ABOUT 06Z...BUT WILL BE OF MINIMAL IMPACT. NWLY SFC WINDS OF 15-20KTS WITH GUSTS OF 25-30KTS WILL PREVAIL ON THURSDAY. PREV DISCUSSION... /ISSUED 331 PM CDT WED MAR 24 2010/ DISCUSSION... A FAST MOVING 500 HPA LOW OVER THE SOUTHERN ROCKIES WILL MOVE NORTH OF SOUTH CENTRAL TEXAS TONIGHT. SHOWED A CHANCE OF SHOWERS AND THUNDERSTORMS FOR THIS AFTERNOON OVER THE WEST TO NORTHWEST PART OF SOUTH CENTRAL TEXAS. CONTINUED TRENDS ON SHOWING A CHANCE OF SHOWERS OR THUNDERSTORMS THIS EVENING OVER SOUTH CENTRAL TEXAS. SOME OF THE THUNDERSTORMS COULD BECOME SEVERE OVER PARTS OF LLANO...BURNET...GILLESPIE...AND WILLIAMSON COUNTY MAINLY IN THE EVENING HOURS. AFTER MIDNIGHT TONIGHT THROUGH THURSDAY MORNING SHOWED DECREASING CHANCES OF SHOWERS AND THUNDERSTORMS FROM THE WEST. AS THE FAST MOVING 500 HPA TROF MOVES EAST OF SOUTH CENTRAL TEXAS ON THURSDAY...EXPECT A MOSTLY SUNNY DAY ON THURSDAY...WITH DRY AND BREEZY NORTHWEST WINDS. MOSTLY CLEAR AND COOL OVERNIGHT LOWS ARE EXPECTED THURSDAY NIGHT. PARTLY CLOUDY SKIES ARE EXPECTED ON FRIDAY IN ADVANCE OF THE NEXT FAST MOVING 500 HPA TROF THAT WILL APPROACH FROM THE WEST. THIS FAST MOVING WEATHER SYSTEM WILL MOVE JUST NORTH OF SOUTH CENTRAL TEXAS ON SATURDAY...BRINGING DRY WEST AND SOUTHWEST WINDS...AND ANOTHER PACIFIC COLD FRONT OVER THE REGION LATE SATURDAY AND SATURDAY NIGHT. EXPECT WARM AFTERNOON HIGHS ON SATURDAY...FOLLOWED BY MOSTLY SUNNY AND MILD DAYS TO MOSTLY CLEAR AND COOL CONDITIONS AT NIGHT ON SUNDAY THROUGH MONDAY AND TUESDAY OF NEXT WEEK. INCREASING CLOUDS ARE EXPECTED ON WEDNESDAY OF NEXT WEEK. MEDIUM RANGE FORECASTS SHOW A CHANCE OF SHOWERS RETURNING TO THE FORECAST FOR LATE NEXT WEEK. FIRE WEATHER... ELEVATED FIRE WEATHER CONDITIONS ARE EXPECTED THROUGH EARLY EVENING OVER THE FAR WESTERN PORTIONS OF VAL VERDE COUNTY. ELEVATED FIRE WEATHER CONDITIONS ARE FORECAST AGAIN ON THURSDAY AFTERNOON...ACROSS A LARGER AREA EXTENDING EAST TO THE WESTERN HILL COUNTRY AND RIO GRANDE PLAINS. NEAR CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST SATURDAY AFTERNOON GENERALLY ALONG AND WEST OF A LLANO TO HONDO TO CARRIZO SPRINGS LINE. && .PRELIMINARY POINT TEMPS/POPS... AUSTIN CAMP MABRY 46 76 48 80 49 / 0 0 - 10 - AUSTIN BERGSTROM INTL AIRPORT 37 74 44 81 46 / 0 0 - 10 - NEW BRAUNFELS MUNI AIRPORT 42 76 48 81 48 / 0 0 - 10 - BURNET MUNI AIRPORT 40 74 48 79 49 / 0 0 - 10 - DEL RIO INTL AIRPORT 46 79 52 85 52 / 0 0 - - - GEORGETOWN MUNI AIRPORT 41 73 49 77 48 / 0 0 - 10 10 HONDO MUNI AIRPORT 41 77 48 84 47 / 0 0 - 10 - SAN MARCOS MUNI AIRPORT 43 75 48 80 48 / 0 0 - 10 - LA GRANGE - FAYETTE REGIONAL 46 73 51 77 50 / 0 0 - 10 10 SAN ANTONIO INTL AIRPORT 46 76 49 83 49 / 0 0 - 10 - STINSON MUNI AIRPORT 44 77 49 84 49 / 0 0 - 10 - && .EWX WATCHES/WARNINGS/ADVISORIES... NONE. && 11/18
Hazardous weather outlook, Mar 24, 5:32 AM CDT, 19 hours 28 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 532 AM CDT WED MAR 24 2010 TXZ171>173-183>194-202>209-217>225-228-251100- LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA- GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE- MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA- FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT- 532 AM CDT WED MAR 24 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS. .DAY ONE...TODAY AND TONIGHT... THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON THROUGH TONIGHT OVER THE NORTHEASTERN TWO-THIRDS OF SOUTH CENTRAL TEXAS...OR GENERALLY NORTHEAST OF A LAKE AMISTAD TO MEDINA TO JOURDANTON LINE. A FEW STORMS COULD BECOME STRONG ALONG A PASSING COLD FRONT...BUT ARE CURRENTLY EXPECTED TO REMAIN BELOW SEVERE LEVELS. THE COLD FRONT WILL ALSO BRING BREEZY AND DRY CONDITIONS TO WESTERN VAL VERDE COUNTY LATE THIS AFTERNOON...MAKING FOR ELEVATED FIRE WEATHER CONDITIONS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY... ELEVATED FIRE WEATHER CONDITIONS ARE EXPECTED THURSDAY ACROSS WESTERN PARTS OF SOUTH CENTRAL TEXAS...OR GENERALLY WEST OF A ROCKSPRINGS TO CARRIZO SPRINGS LINE. ANOTHER DRY COLD FRONT COULD PRODUCE NEAR CRITICAL FIRE WEATHER CONDITIONS OVER WESTERN PORTIONS OF SOUTH CENTRAL TEXAS SATURDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED.
In the hours before
Local storm report, Mar 24, 10:56 PM CDT, 2 hours 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1056 PM CDT WED MAR 24 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1045 PM HAIL 1 NW CAMP WOOD 29.68N 100.02W
03/24/2010 M1.00 INCH REAL TX TRAINED SPOTTER
&&
EVENT NUMBER EWX1000103
AKFLocal storm report, Mar 24, 10:57 PM CDT, 2 hours 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1057 PM CDT WED MAR 24 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1045 PM HAIL CAMP WOOD 29.67N 100.01W
03/24/2010 M1.00 INCH REAL TX PUBLIC
&&
EVENT NUMBER EWX1000105
AKFLocal storm report, Mar 24, 11:01 PM CDT, 1 hour 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1101 PM CDT WED MAR 24 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1059 PM HAIL 4 W BARKSDALE 29.70N 100.10W
03/24/2010 M0.25 INCH EDWARDS TX TRAINED SPOTTER
&&
EVENT NUMBER EWX1000106
AKFLocal storm report, Mar 24, 11:28 PM CDT, 1 hour 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1128 PM CDT WED MAR 24 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1128 PM HAIL 1 S UTOPIA 29.60N 99.53W
03/24/2010 M0.50 INCH UVALDE TX PUBLIC
&&
EVENT NUMBER EWX1000109
AKFLocal storm report, Mar 24, 11:40 PM CDT, 1 hour 20 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1140 PM CDT WED MAR 24 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1101 PM HAIL 6 N REAGAN WELLS 29.64N 99.80W
03/24/2010 M0.70 INCH REAL TX TRAINED SPOTTER
&&
CORRECTED COUNTY/STATE...LOCATION
EVENT NUMBER EWX1000107
AKFSpecial weather statement, Mar 25, 12:35 AM CDT, 25 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 1235 AM CDT THU MAR 25 2010 TXZ205-250630- BEXAR- 1235 AM CDT THU MAR 25 2010 ...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL BEXAR COUNTY UNTIL 130 AM CDT... AT 1227 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A STRONG THUNDERSTORM NEAR SEA WORLD...OR 12 MILES WEST OF SAN ANTONIO...MOVING EAST AT 50 MPH. HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM. LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE... SAN ANTONIO... HILL COUNTRY VILLAGE... HOLLYWOOD PARK... OLMOS PARK... ALAMO HEIGHTS... TERRELL HILLS... BALCONES HEIGHTS... CASTLE HILLS...
The office that day
Everything else NWS Austin/San Antonio, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 24, 10:54 PM CDT | Severe Thunderstorm Warning | EWX | Edwards, Real, Uvalde | 21 min |
| Mar 24, 11:08 PM CDT | Severe Thunderstorm Warning | EWX | Bandera, Medina, Real, Uvalde | 22 min |
Nearby
Tornado Warnings in Texas, 2010Every tornado warning in 2010Tornadoes in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.